MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNA0T3
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, faulty lens was not folded properly.Additional information was requested and received.The lens was replaced with the unspecified lens (back up lens was used).There was no patient harm.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned for analysis.Received photos shows an company device in a bag.The plunger is advanced to mid nozzle.The iol is advanced to between mid nozzle and wound guard, the leading haptic is straight, the trailing haptic is folded onto the optic.Based on our observation of the attached photo, straight leading haptic was observed.The presentation of straight leading haptics is addressed in the product instructions for use (ifu) where it is provided that delivery may proceed with caution and should be managed based on the outlined instructions.Straight leading haptics may occasionally occur, close adherence to the ifu provides the best opportunity for optimal delivery.Possible associated root cause factors may also include: use of a non-qualified viscoelastic or bss in the delivery system.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.Excessive delay between device preparation and subsequent delivery resulting in the potential for haptic unfolding.Use of the delivery system at operating room temperatures outside of the recommended range of 18 °c (64 °f) to 23 °c (73 °f).Ovd should be allowed to come to operating room temperature over a 30 minute timeframe prior to use.Any of the above listed causes alone, or in combination, may create the reported event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3., h.6.And h.11.The product was returned for analysis and straight leading haptic was observed.The device was returned loose in the carton.The lock-out assembly has been removed.The plunger is oriented correctly.Viscoelastic is observed in the device.The plunger and the lens are advanced into the mid nozzle.The plunger is at the trailing optic edge.The trailing haptic is folded onto the optic.The leading haptic is extended straight.Received photo shows an company device in a bag.The plunger is advanced to mid nozzle.The iol is advanced to between mid nozzle and wound guard, the leading haptic is straight, the trailing haptic is folded onto the optic.The plunger, lens and haptic positions are acceptable.The presentation of straight-leading haptics is addressed in the product instructions for use (ifu), where it is provided that delivery may proceed with caution and should be managed based on the outlined instructions.While straight leading haptics may occasionally occur, close adherence to the ifu provides the best opportunity for optimal delivery.Possible associated factors may also include: ¿use of a non-qualified viscoelastic or bss( balanced salt solution) in the delivery system.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿excessive delay between device preparation and subsequent delivery resulting in the potential for haptic unfolding.¿use of the delivery system at operating room temperatures outside of the recommended range of 18 °c (64 °f) to 23 °c (73 °f).Ovd should be allowed to come to operating room temperature over a 30 minute timeframe prior to use.Any of the above factors alone, or in combination, may lead to an event such as reported.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19126161
Report Number9612169-2024-00337
Device Sequence Number12674485
Product Code MJP
UDI-Device Identifier00380652398749
UDI-Public(01)00380652398749(17)270629(11)230701(10)25660203
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T3
Device Lot Number25660203
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer06/13/2024
08/19/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date07/11/2024
09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown